For at least 10-12 years I knew that I had not only hyperparathyroidism but also multiple nodules im the L lobe of my thyroid. As a true RN, I prograstinated until I became osteoporatic (trimalleolar fx 11/08) and a new nodule found in the R lobe of the thyroid.
I underwent removal of the L lower parathyroid and a total thyroidectomy on 10/1/8. I have been very witchy, had insomnia, feeling at "loose ends", headaches, etc. I was placed on Synthroid .125mcg which is being held for three days due to the sx. I will begin again tomorrow on 100 mcg until I see the endocrinologist early next week. The labs done on 10/10/8 are great. CA now 9 (not 12), intace PTH 15.1 (not 390) TSH 1250, Free T41.5 & Free T3 3.5. Despite all my education and experience, I don't know alot about this post op process. What should I expect??
Within twenty-two days of an experience that mirrored the one you had, I was still very much, like you say, at "loose ends." It took several months to feel settled down and many more months to feel stable.
I think it’s wonderful that your labs are looking great, especially the calcium. That’s a big plus in your favor. Now keep up the good work!
I am sure your education will come in handy at many points as you go along this journey. Having absolutely no medical education at all, I’m curious as to what you mean when you say, “…is being held for three days due to the sx?” What does ‘sx’ mean?
Good luck with, and keep us posted on, your next endo appt.
Is there a decimal missing in your TSH levels? 1250???? Seriously???? Wow, no wonder you are emotional - I'd be dead!
Getting the levels right is the biggest hurdle. What side effects are you having with the Synthroid?
Depression is also common when the thyroid is removed - the hormone imbalance created by the thyroid removal often messes with the brain chemistry. Many of us on this forum are also on antidepressants.
Yeah Missy-RN; I'm hearing more and more about you medical types procrastinating. Tisk, tisk. At least you got it taken care of. My endo told me last week he has a cold, complex nodule on this thyroid the size of a golf ball that he has been avoiding for years. I'm ready to kick him in the butt. I'm glad that you took the first major step in getting on top of your problem. Want to call my endo and pass along some medical professional to medical professional chastising? :-)
You didn't mention if your nodules were benign or malignant so I'm assuming benign. You will probably feel best at the low end of the TSH range (around 1.0) but that will be up to you, your body, and your endo to determine. It will take time. Checking dosage can take 6-8 weeks for your TSH to stabilize so be patient (I know, easier said that done).
Make sure you are taking your calcium and vitamin D (4 hours before or after your Synthroid) and getting your regular bone density scans.
Anything specific you want to know?
papillary carcinoma '03, second surgery '04
three sisters with papillary carcinoma; daughter and sister with atypical nodules
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.